Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 74, NWS Nashville, TN

June 24, 2007Cumberland County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 24, 2007, 3:41 PM CDT for Cumberland County, Tennessee. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2007, 3:41 PM CDT (20:41 UTC)
Expired
Jun 24, 2007, 4:30 PM CDT
In force
49 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Cumberland County, TN

The radar

The Northeast Alabama radar (KHTX), 141 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 3:55 PM CDTHAIL 0.7511 Ssw Crossville, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 592 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
592 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 242042
SVROHX
TNC035-242130-
/O.NEW.KOHX.SV.W.0074.070624T2041Z-070624T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
341 PM CDT SUN JUN 24 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUMBERLAND COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF CROSSVILLE...

* UNTIL 430 PM CDT

* AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND   
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12   
MILES SOUTH OF CROSSVILLE...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE AROUND...
  7 MILES SOUTHEAST OF CROSSVILLE BY 405 PM CDT...
  FAIRFIELD GLADE BY 425 PM CDT...

BRIEF BUT HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADS AND 
HIGHWAYS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3583 8524 3568 8511 3590 8469 3612 8489

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:21 PM CDT, 20 minutes earlier.

Area forecast discussion, Jun 24, 3:21 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT SUN JUN 24 2007

.SHORT TERM...AN UPPER LEVEL VORTICITY CENTER, MOVING NORTHEAST
ACROSS WESTERN TENNESSEE, KICKED OFF AN AREA OF SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON. WHERE THE RAIN
OCCURRED, TEMPERATURES RAPIDLY FELL INTO THE UPPER 60S AND LOWER
70S. HOWEVER, AREAS AHEAD OF THE RAIN (LIKE NASHVILLE) WERE ABLE
TO WARM INTO THE LOWER 90S PRIOR TO THE ARRIVAL OF THE SHOWERS. ISOLATED
THUNDERSTORMS OCCURRED ALONG THE CUMBERLAND PLATEAU THIS AFTERNOON,
WHILE DRY CONDITIONS WERE OBSERVED OVER THE REMAINDER OF THE MID
STATE. BY 300 PM, THE LEADING EDGE OF THE MAIN THUNDERSTORM AREA
EXTENDED FROM PORTLAND, TO NASHVILLE, TO COLUMBIA AND WAYNESBORO.

EXPECT AN AREA OF SCATTERED SHOWERS AND THUNDERSTORMS TO LINGER
INTO THE EVENING OVER PARTS OF THE MID STATE, BUT THE SHOWERS AND
STORMS SHOULD DIMINISH BY LATE EVENING. THE ONLY EXCEPTION IS
EXPECTED TO BE IN AREAS NEAR THE KENTUCKY BORDER, WHERE THERE WILL
BE THE POTENTIAL FOR SCATTERED SHOWERS OVERNIGHT. THIS WILL BE IN
RESPONSE TO AN UPPER LEVEL LOW PRESSURE AREA THAT WILL BE SINKING
SLOWLY SOUTHWARD TOWARD THE OHIO RIVER.

A DECENT AMOUNT OF ATMOSPHERIC MOISTURE WILL REMAIN OVER THE MID
STATE MONDAY, AND ALLOW FOR ANOTHER ROUND OF SCATTERED MAINLY
AFTERNOON AND EVENING THUNDERSTORMS.

HIGH PRESSURE STARTS TO BUILD BACK IN AND DRY THINGS OUT A BIT ON
TUESDAY AND WEDNESDAY, WITH DECREASED CLOUDS, A DECREASED CHANCE
FOR SHOWERS.

.LONG TERM...STILL LOOKS LIKE A COLD FRONT WILL PUSH INTO OUR AREA
BY LATE WEEK. HOWEVER, LATEST GFS DOES NOT DEVELOP AS SHARP A
TROUGH OVER THE EAST COAST AS INDICATED BY EARLIER MODEL RUNS.
HENCE, MOVEMENT OF SURFACE FRONT IS NOW SLOWER, ALLOWING FOR AN
EXTENDED PERIOD WHEN SCATTERED SHOWERS AND THUNDERSTORMS RETURN TO
THE AREA BETWEEN FRIDAY AND SATURDAY NIGHT. DUE TO LOW CONFIDENCE
IN MOVEMENT OF THE FRONT LATE THIS WEEK, HAVE GONE WITH A BROAD-
BRUSH APPROACH AND KEPT SCATTERED SHOWERS AND THUNDERSTORMS IN
PLAY FOR MUCH OF THE PERIOD, WITH THE CHANCE OF RAIN RANGING
BETWEEN 30% AND 40%. EXPECT AT LEAST ONE OF THOSE 12-HOUR PERIODS
TO PRODUCE A LIKELIHOOD FOR RAIN (IE, CHANCE GREATER THAN 50%).
HOWEVER, ITS JUST TOO EARLY RIGHT NOW TO KNOW WHICH PERIOD THAT
MIGHT BE.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      69  91  69  92 /  30  30  20  10
CLARKSVILLE    67  88  69  90 /  40  40  20  10
CROSSVILLE     65  86  65  87 /  30  30  20  10
COLUMBIA       68  91  68  92 /  30  30  20  10
LAWRENCEBURG   68  92  68  91 /  30  30  20  10
WAVERLY        67  89  69  91 /  30  30  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jun 24, 5:30 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN JUN 24 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-251030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS MORE NUMEROUS IN THE NORTHWESTERN COUNTIES
OF THE MID STATE. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31

In the hours before

Special weather statement, Jun 24, 12:47 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1247 PM CDT SUN JUN 24 2007

TNZ005-023-241845-
HOUSTON-STEWART-
1247 PM CDT SUN JUN 24 2007

...A STRONG THUNDERSTORM WAS AFFECTING HOUSTON AND STEWART
COUNTIES...

AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF DOVER...MOVING NORTHEAST
AT 20 MPH.

THIS STORM WILL BE AROUND...
  6 MILES NORTHWEST OF TENNESSEE RIDGE BY 115 PM CDT.

PEOPLE IN EASTERN STEWART AND HOUSTON COUNTIES...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PEA SIZE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WINDS
AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION...BRIEF VERY HEAVY RAIN WILL CAUSE PONDING OF WATER ON
ROADS AND HIGHWAYS.

STEIGERWALDT
Special weather statement, Jun 24, 12:53 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1253 PM CDT SUN JUN 24 2007

TNZ024-241900-
HUMPHREYS-
1253 PM CDT SUN JUN 24 2007

...A STRONG THUNDERSTORM WAS AFFECTING HUMPHREYS COUNTY...

AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NEW JOHNSONVILLE...OR 7 MILES SOUTHWEST OF
WAVERLY...MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL BE NEAR...
  WAVERLY BY 105 PM CDT.
  MCEWEN BY 125 PM CDT.

PEOPLE IN HUMPHREYS COUNTY...INCLUDING THE CITIES OF WAVERLY AND
MCEWEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

PEA SIZE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WINDS
AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION...BRIEF BUT HEAVY RAINFALL WILL CAUSE PONDING OF WATER
ON ROADS AND HIGHWAYS.

STEIGERWALDT
Special weather statement, Jun 24, 1:41 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
141 PM CDT SUN JUN 24 2007

TNZ060-241945-
MAURY-
141 PM CDT SUN JUN 24 2007

...A STRONG THUNDERSTORM WAS AFFECTING MAURY COUNTY...

AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLUMBIA...MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR...
  SPRING HILL BY 210 PM CDT.

PEOPLE IN NORTHEASTERN MAURY COUNTY...INCLUDING THE CITY OF SPRING
HILL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION...PEOPLE SHOULD MOVE INDOORS AS THIS STORM APPROACHES...
DUE TO THE DANGEROUS CLOUD TO GROUND LIGHTNING THAT IT IS PRODUCING.

STEIGERWALDT
Special weather statement, Jun 24, 3:15 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT SUN JUN 24 2007

TNZ066-242100-
CUMBERLAND-
315 PM CDT SUN JUN 24 2007

...A STRONG THUNDERSTORM WAS AFFECTING CUMBERLAND COUNTY...

AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF CROSSVILLE...MOVING
NORTHEAST AT 20 MPH.

THIS STORM WILL REACH THE...
  CROSSVILLE AREA BY 335 PM CDT.
  FAIRFIELD GLADE BY 400 PM CDT.

PEOPLE IN CUMBERLAND COUNTY...INCLUDING THE CITIES OF CROSSVILLE AND
FAIRFIELD GLADE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

THE STORM HAS SHOWN SIGNS OF STRENGTHENING. PEA SIZE HAIL...WINDS
AROUND 40 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE LIKELY
WITH THIS STORM.

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 1:35 PM CDTSevere Thunderstorm WarningOHXMontgomery25 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.